Blood Pressure and Pulse normal during the day low at night
I just got off of Lisinopril after taking it off and on for four years (it was causing my resting heart rate to be around 100 until recently it was 130) and ever since then my bp has been fine during the day 120-140 70-85 and my pulse is around 80. But late at night when I got to bed and lay down my bp is low 100-110 60-70 and pulse is around 58. I am scheduled to have an echo Monday. I am a 24 year old male 5"5' 200 pounds and my cholesterol is slightly elevated. I don't have any chest pain either except from GERD. What is causing my bp to be so low and my pulse at night but be fine in the morning. Does it mean I have a weak heart? The cardiologist listened to me heart and my throat, arms, and legs and said I had a real strong pulse.
Actually, your daytime numbers are slightly elevated from normal and your evening numbers are very good. The optimum numbers for BP is a number under 120/80, anything above that and below 140/90 is prehypertensive. I'm sure the doctor is just be cautious, I don't think your BP numbers would indicate any issues with your heart. Again, I think the cardiologist is just taking the opportunity to play it safe and check your heart structure to make sure there is no physiological cause related to your heart for your pain and slightly elevated BP and heart rate.
The high BP could very well be due to you weight, 200 lbs is on the high side for 5'5", a reduction in weight will help both your GERD and BP ( I know by experience!).
Mine everything is normal on the day time. Night time, it could be very slow to stop level. When I awake, I can feel my chest like an express train is running. My hands and legs are swelling. Once I get down the bed walking around, all the swelling will go away shortly. My cardio said the pacemaker will sense and pace once I awake. It is going to top up the heart rate in order for me to run for the day. Night time, slow heart rate, pause doesn't matter, it is called rest. He told me it is very normal. I don't think pause is normal but he said so........
I agree with Jon and to give you some insight: High blood pressure is anything above 120/80. However, mild elevations beyond those numbers only slightly increase the risk of significant health problems. But generally doctors don't prescribe medication to bring down blood pressure until the systolic reaches 140 or the diastolic reaches 90. The exception is for people with diabetes or impaired kidney function, and medication for anything above 130/80. That's because people with diabetes and kidney disease are already at higher risk for heart attack and stroke.
QUOTE: "I just got off of Lisinopril after taking it off and on for four years (it was causing my resting heart rate to be around 100 until recently it was 130)"
I've been taking Lisinopril for more than 5 years, and the medication should not cause a high heart rate...sometimes the side effect can be a low heart rate (below 60 at rest)!
Well I got the results of the echo. Mitral Regurgitation and Tricuspid Regurgitation don't know how bad yet. Also all the veins in my arms and legs are visible since Ive been off the lisinopril. Is it because Ive been drinking alot of water and exercising now since I am off it. MY heart muscle was strong according to the Echo. What could be causing the visible veins? No enlarged heart too.
Generally, the leaner you are, the more visable your veins are. The heavier one is, the more hidden they are as fat deposits "hide" them. If the veins are visable because you are lean, there is no problem with this. Have you lost weight? When I take Lisinopril, I can visually see an increase in the diameter of arm vessels but legs vessels are alot less prominent and almost not visible.
Depending on specifics prominent visible veins can be a sign of some venous obstruction. The obstruction can be due to presence of thrombi or blood clots or by compression of the subclavian vein by the subclavius muscle and costoclavicular ligament, etc.
Drinking alot of water can increase the volume of blood, and that can increase blood pressure. The kidneys responds directly to changes in blood pressure. If blood pressure increases, the kidneys increase their excretion of salt and water, so that blood volume decreases and blood pressure returns to normal. Conversely, if blood pressure decreases, the kidneys decrease their excretion of salt and water, so that blood volume increases and blood pressure returns to normal. The volume of fluids should not dilate vessels if kidneys are functioning properly.
Exercising can/will dilate vessels. There is an increase of blood/oxygen to muscles and the vessels dilates to accommodate the demand as well as a fastrer beating heart.
But could the regurgitation cause the left side of my heart to function less which would be cause my veins to be more prominent and at night cause my bp and pulse to drop specially the diastolic dropping because the left side of my heart doesn't work as efficiently. The doctor said that he saw no enlarging of my heart yet just don't now how much regurgitation and I don't suffer from mitral valve prolapse yet.
Also I thought the more hydrated a person is the more their veins stick out we learned that when I was studying to be an EMT. Dehydration cause veins to suck inward in the body and be less visible. Even in a healthy person an increase in water intake would cause their veins to be more noticeable.
But is this why my systolic pressure is always lower especially at night and why my pulse is low at night is because the Mitral and Tricuspid valve affect my Systole. How worried about having a weak systole should I be?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.